Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 121, NWS New Orleans, LA

August 5, 2006Amite County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 5, 2006, 5:02 PM CDT for Amite County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2006, 5:02 PM CDT (22:02 UTC)
Expired
Aug 5, 2006, 6:00 PM CDT
In force
58 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Amite County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 766 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
766 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:23 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 5, 2:23 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
223 PM CDT SAT AUG 5 2006

.DISCUSSION...

EARLY THIS AFTERNOON THERE WAS AN UPPER-LEVEL LOW CENTERED NEAR
THE MOUTH OF THE MISSISSIPPI RIVER MOVING WESTWARD. THE OVERNIGHT
CONVECTION SPREAD AN OUTFLOW BOUNDARY ACROSS SOUTHEAST MISSISSIPPI
AND MUCH OF SOUTHEAST LOUISIANA. THIS AFTERNOONS CONVECTION WAS
DEVELOPING PRIMARILY ACROSS SOUTHWEST MISSISSIPPI THROUGH THE
BATON ROUGE AREA. THIS IS EXPECTED TO REMAIN THE AREA OF GREATEST
THREAT FOR STRONG TO SEVERE ACTIVITY THIS AFTERNOON. AS THE UPPER
LOW MOVES SLOWLY WESTWARD THIS WEEKEND...WE COULD SEE
SHOWERS/THUNDERSTORMS LINGERING INTO TONIGHT AND ANOTHER DAY OF
INCREASED ACTIVITY ON SUNDAY. BEHIND THIS SYSTEM AN UPPER-LEVEL RIDGE
WILL SPREAD ACROSS THE LOWER MISSISSIPPI VALLEY AND LESSEN CHANCES
FOR PRECIP THROUGH THURSDAY. THIS ALSO WILL PUSH HIGH TEMPS INTO
THE MID 90S ACROSS MUCH OF THE AREA. RAIN CHANCES WILL BEGIN TO
INCREASE AGAIN BY FRIDAY AS THE RIDGE DRIFTS WESTWARD.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  92  73  93 /  30  50  20  30
BTR  75  91  74  93 /  30  50  20  30
MSY  76  91  77  93 /  30  50  20  30
GPT  75  91  76  92 /  20  40  20  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

25
Hazardous weather outlook, Aug 5, 11:00 AM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SAT AUG 5 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061200-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT SAT AUG 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS
SOUTHWEST THROUGH MISSISSIPPI AND SOUTHEAST LOUISIANA. THE PRIMARY
THREAT WITH ANY SEVERE THUNDERSTORMS THAT DO DEVELOP IS DAMAGING
WINDS. IN ADDITION TO STRONG WINDS...THUNDERSTORMS TODAY WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN
CAPABLE OF CAUSING LOCALIZED FLOODING OF ROADWAYS AND LOW LYING
AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY...

SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY AND AGAIN
THURSDAY AND FRIDAY. ISOLATED THUNDERSTORMS ARE EXPECTED TUESDAY AND
WEDNESDAY. A FEW THUNDERSTORMS MAY BE STRONG SUNDAY AND PRODUCE
STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

In the hours before

Local storm report, Aug 5, 3:53 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
353 PM CDT SAT AUG 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             7 ENE CROSSROADS        30.82N 89.67W
08/05/2006  E1.75 INCH       PEARL RIVER        MS   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL WAS OBSERVED NEAR WHITESANDS.

&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 4:50 AM CDTSpecial Marine WarningLIX55 min
Aug 5, 5:43 AM CDTSpecial Marine WarningLIX92 min
Aug 5, 7:08 AM CDTSpecial Marine WarningLIX97 min
Aug 5, 1:47 PM CDTSevere Thunderstorm WarningLIXIberville28 min
Aug 5, 2:34 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Livingston26 min
Aug 5, 2:49 PM CDTSevere Thunderstorm WarningLIXIberville, West Baton Rouge26 min
Aug 5, 3:01 PM CDTSevere Thunderstorm WarningLIXWashington29 min
Aug 5, 3:27 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington33 min
Aug 5, 3:52 PM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana23 min
Aug 5, 4:31 PM CDTSpecial Marine WarningLIX59 min
Aug 5, 5:36 PM CDTSpecial Marine WarningLIX24 min
Aug 5, 5:45 PM CDTTornado WarningLIXJefferson15 min
Aug 5, 5:46 PM CDTSevere Thunderstorm WarningLIXSaint Charles, Saint John the Baptist44 min
Aug 5, 3:10 PM CDTSevere Thunderstorm WarningLIXPearl River20 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.